What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 18, 5:50 PM CST, 5 minutes earlier.
Area forecast discussion, May 18, 5:50 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
750 PM EDT Thu May 18 2023
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 341 PM EDT Thu May 18 2023
A backdoor cold front is continuing to slowly move south into the
area and is currently oriented NW to SE about halfway through GA.
The front is expected to enter our CWA beginning with our
northernmost SW GA counties late this evening into the morning and
continue sagging into the remainder of our counties into tomorrow
afternoon. This will serve to inhibit convection across the area
and provide a more climatologically sound "May" day for most of
the region.
Storms are currently ongoing in our FL counties as the seabreeze
continues propagating inland into the evening hours as weak shear
and slow storm motions support pulse convection. Low to mid level
clouds are expected to build in this evening as well as patchy
fog, especially in our SE AL and westernmost FL counties where
surface moisture will be more abundant.
As the cold front pushes through tomorrow, it will likely slow
down near the afternoon as the seabreeze attempts to push inland.
Return flow will resume for most of our coastal FL counties,
however it appears that the backdoor cold front will eventually
continue sagging south and mix out our dewpoints into the mid to
upper 60s and dry out our mid to upper levels. For Tallahassee,
our moving average PWAT's for May 19th hover around 1.27" which is
substantially lower than the 1.6-1.8" that we have been seeing
recently. Tomorrow, our PWAT's will still be above average around
1.3-1.4" with areas near the coast reaching slightly higher,
however our mid to upper levels will be much drier due to the
backdoor cold front which will limit storms to our coastal FL
counties tomorrow afternoon. If the front slows down, convection
could make it farther north into our inland FL panhandle counties,
however that is likely the farthest it will get.
With clouds lingering overnight, temperatures will remain in the
upper 60s as radiational cooling is inhibited. Tomorrow, our SE AL
and SW GA counties will range from the low to mid 80s with our FL
counties hovering around the upper 80s with some areas perhaps
reaching 90.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 341 PM EDT Thu May 18 2023
An upper-level trough over the Great Lakes region will be
expanding southward on Saturday with a weak front that will
increase our rain and thunderstorm chances. PoPs are highest north
of I-10, with about a 30% chance on Saturday afternoon. If storms
develop along the front, the main concerns will be heavy rainfall
and a few storms may be strong to severe with gusty winds. The
SPC has highlighted the northwestern half of the CWA in a Marginal
Risk for severe weather. Temperatures on Saturday will start in
the upper 60s and warm to the upper 80s to near 90. Saturday night
will again have temperatures in the upper 60s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 341 PM EDT Thu May 18 2023
For the long term discussion, the aforementioned cold front is
expected to stall in the region, keeping rain chances elevated for
a few afternoons through midweek. Afterwards, a pattern change is
expected as an upper-level pattern develops and settles over the
region by the end of the long term. PoPs range from 30% to 60%
from Sunday through Tuesday. The highest chances are along the
I-75 corridor. Temperatures for the long term begin with highs in
the upper 80s to low 90s, then gradually cooling to the low/mid
80s, then warming again to the upper 80s by the end of the term.
Overnight lows will gradually cool from the upper 60s to the
mid/low 60s by the end of the term.
&&
.AVIATION...
(00Z TAFS)
Issued at 747 PM EDT Thu May 18 2023
Scattered TSRA have largely moved into SE Alabama and South
Central Georgia. Storms are currently in vicinity of DHN and VLD
and will remain near or at these terminals through 03z.
NE flow will promote low cigs developing overnight from NE to SW,
reaching all by ECP before sunrise. IFR to ocnl LIFR conditions
are possible with low cigs before improving back to VFR after 14z
Fri. TSRA coverage will be isolated on Friday, so confidence is
not high enough to include mention in this TAF cycle.
&&
.MARINE...
Issued at 341 PM EDT Thu May 18 2023
Showers and thunderstorms will be possible for varying portions
of the waters through the weekend. Otherwise, outside of
thunderstorms look for generally light winds near 10 knots or less
and seas near 1 to 2 feet.
&&
.FIRE WEATHER...
Issued at 341 PM EDT Thu May 18 2023
Fire concerns continue to remain low over the next few days as
the wet pattern continues. Friday should remain drier than the
previous few days, although areas near the FL Panhandle coast may
experience some storms. The only major concern at the moment is
dispersions dropping near "low" criteria with some areas possibly
dropping below 20, however this would be heavily localized.
Additionally, winds in or near any thunderstorm that forms will be
gusty and erratic.
&&
.HYDROLOGY...
Issued at 341 PM EDT Thu May 18 2023
Showers and thunderstorms will be likely each afternoon for the
next few days. Although, Friday (due to a pattern shift) does
appear to be less likely to create heavy rainfall that could lead
to localized flash flooding. The localized flooding potential
returns (another pattern shift) over the weekend with the WPC
highlighting the eastern areas of the region in a Marginal Risk
for Excessive Rainfall for Sunday.
No riverine impacts are anticipated from this rainfall, given the
localized nature of the higher amounts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 87 69 89 / 50 30 0 30
Panama City 69 85 71 86 / 10 30 0 20
Dothan 66 83 67 87 / 60 20 10 30
Albany 67 82 65 88 / 50 20 0 30
Valdosta 65 85 66 88 / 60 20 10 30
Cross City 66 89 68 90 / 30 30 10 20
Apalachicola 71 82 71 83 / 10 30 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Worster
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Godsey
MARINE...Montgomery
FIRE WEATHER...Worster
HYDROLOGY...Montgomery
In the hours before
Special weather statement, May 18, 2:13 PM CST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM CDT Thu May 18 2023
FLZ012-013-182100-
Inland Bay FL-Calhoun FL-
313 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of East Central Bay
and Southwestern Calhoun Counties in the Panhandle of Florida
through 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Blountstown, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nixon, Clarksville, Broad Branch, Youngstown, Abe Springs and Frink.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8546 3041 8545 3045 8513 3026 8514
TIME...MOT...LOC 2013Z 294DEG 10KT 3036 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 18, 2:31 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 PM EDT Thu May 18 2023
FLZ019-028-029-182100-
Inland Taylor FL-Madison FL-Lafayette FL-
431 PM EDT Thu May 18 2023
...A strong thunderstorm will impact portions of northwestern
Lafayette, northeastern Taylor and southeastern Madison Counties
through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Perry, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Day, Chancey, Smith and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3035 8321 3031 8321 3029 8323 3026 8324
3025 8325 3025 8324 3023 8325 3023 8324
3018 8325 3016 8323 3009 8352 3020 8354
3037 8319 3035 8319
TIME...MOT...LOC 2031Z 248DEG 20KT 3015 8346
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCWSpecial weather statement, May 18, 4:35 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
635 PM EDT Thu May 18 2023
GAZ157-158-182315-
Grady GA-Thomas GA-
635 PM EDT Thu May 18 2023
...A strong thunderstorm will impact portions of southeastern Grady
and southwestern Thomas Counties in Southwest Georgia through 715 PM
EDT...
At 635 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cairo, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Thomasville, Grady Co A/p, Pasco, Dawesville and Pine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3074 8400 3077 8423 3093 8420 3092 8397
TIME...MOT...LOC 2235Z 274DEG 11KT 3084 8412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 18, 5:14 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM CDT Thu May 18 2023
ALZ066-190000-
Dale AL-
614 PM CDT Thu May 18 2023
...A strong thunderstorm will impact portions of southern Dale County
through 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newton, or near Daleville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Level Plains, Newton,
Pinckard, Clayhatchee, Sylvan Grove, Hunt Field, Waterford, Knox
Field, Bagwells Crossroads, Kelly, Ewell, Browns Crossroads, Cairns
Aaf, Hanchey Field and Klondyke Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3137 8542 3127 8561 3127 8566 3125 8567
3123 8569 3131 8575 3146 8557
TIME...MOT...LOC 2314Z 235DEG 10KT 3132 8565
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 18, 5:17 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM EDT Thu May 18 2023
GAZ159-190000-
Brooks GA-
717 PM EDT Thu May 18 2023
...A strong thunderstorm will impact portions of northwestern Brooks
County through 800 PM EDT...
At 716 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Pavo, or 11 miles north of Quitman. This storm was
drifting south.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morven and Barney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3100 8369 3101 8349 3086 8346 3086 8370
TIME...MOT...LOC 2316Z 356DEG 3KT 3095 8361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 18, 5:53 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
753 PM EDT Thu May 18 2023
GAZ146-190045-
Colquitt GA-
753 PM EDT Thu May 18 2023
...A strong thunderstorm will impact portions of southern Colquitt
County through 845 PM EDT...
At 753 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or near Moultrie, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moultrie, Riverside, Berlin, Moultrie Municipal A/P, Autreyville,
Bay, Center Hill, Spence Airport, Murphy and South Moultrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3108 8358 3104 8357 3104 8378 3103 8378
3103 8380 3104 8380 3104 8382 3108 8397
3120 8393 3113 8356 3111 8356
TIME...MOT...LOC 2353Z 296DEG 11KT 3110 8381
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
38-GODSEY